U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

Have there been any adverse interactions between femara (letrozole) and grapefuit?

2 doctor answers4 doctors weighed in
Dr. Barry Rosen
General Surgery 35 years experience
Indirectly: There is a substance in grapefruit that disables the enzyme responsible for metabolizing estrogen in our bodies; therefore, eating grapefruit may increase the body's levels of estrogen. Femara (letrozole) is used to inhibit the production of estrogen in the body as a treatment for hormone-sensitive breast cancer. Therefore, eating grapefruit in these circumstances may counteract what you are treating.
Dr. Ted King
A Verified Doctoranswered
41 years experience
Theoretically: There is a substance in grapefruit that disables the enzyme responsible for breaking down estrogen in our bodies; therefore, eating grapefruit could increase estrogen levels in the body. Femara (letrozole) is used to inhibit the production of estrogen in the body as a treatment for hormone-sensitive breast cancer. Therefore, eating grapefruit could work against what you are treating.

Related questions

A 36-year-old member asked:
Does femara (letrozole) cause osteoporosis?
2 doctor answers5 doctors weighed in
A 31-year-old member asked:
Can you dissolve femara (letrozole) in water?
2 doctor answers5 doctors weighed in
A 25-year-old female asked:
How to know your ovulating on femara (letrozole)?
1 doctor answer1 doctor weighed in
A 44-year-old member asked:
What are some possible side effects of femara (letrozole)?
2 doctor answers3 doctors weighed in
A 30-year-old member asked:
What are differences between femara (letrozole) and arimidex ?
1 doctor answer5 doctors weighed in
Last updated Jun 25, 2014

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.